Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Pulmonology
Volume 2017, Article ID 8525789, 4 pages
https://doi.org/10.1155/2017/8525789
Case Report

Daptomycin-Induced Acute Eosinophilic Pneumonia: Late Onset and Quick Recovery

Internal Medicine, Advocate Christ Medical Center, Oak Lawn, IL, USA

Correspondence should be addressed to Mohamad Rachid; moc.liamg@89dihcardemmahom

Received 4 July 2017; Accepted 11 October 2017; Published 1 November 2017

Academic Editor: Shih-Yi Lee

Copyright © 2017 Mohamad Rachid et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Background. Daptomycin is a cyclic lipopeptide antibiotic that provides great coverage for gram positive cocci. From the early years of daptomycin use, concerns were raised regarding the pulmonary side effects of daptomycin and potential development of acute eosinophilic pneumonia (AEP) secondary to daptomycin therapy. Discussion. AEP could be idiopathic or induced by drugs or toxins. It is a distinct entity from atopic diseases and autoimmune, parasitic, or fungal infections that can also cause pulmonary eosinophilia. Multiple medications are associated with acute eosinophilic pneumonia. Multiple cases of daptomycin-induced AEP have been reported in the literature. Diagnosis of AEP is based on clinical history, laboratory tests, and radiographic studies. Obtaining bronchoalveolar lavage or lung biopsy is needed to confirm the diagnosis. Timing of the drug use and clinical presentation is crucial in the diagnosis of drug-induced AEP. Discontinuation of the offending drug and systemic corticosteroids are the mainstay treatment with great outcomes and recovery. Conclusion. We present a case of AEP caused by daptomycin, with complete recovery after discontinuation of daptomycin and administration of steroids. The patient had AEP after almost 6 weeks of daptomycin therapy which has never been reported in literature and our patient achieved complete recovery with appropriate management.